To the Editor.
— Widespread necrotizing vasculitis is a clinicopathologic syndrome occurring with a variety of conditions including infections,1 use of drugs, 2.3 persistent hepatitis B antigenemia,4 asthma and other lung diseases,5 and serum sickness.6Generally, the treatment is unrewarding. Most patients have a progressive disease when it is not related to a specific agent, eg, a drug, that can be withdrawn. Symptoms are somewhat responsive to steroids, and, failing that, cytotoxic and immunosuppressant agents have been tried with limited degrees of success.This article describes a patient whose condition improved symptomatically while receiving indomethacin.
Report of a Case.
—A man had an allergic reaction to pencillin G potassium, manifested by rash and anasarca in 1949. In 1954, he was hospitalized for ten days with alcoholism and hepatitis of unknown cause. In August 1978, at age 58 years, he was seen with leg pain. Physical examination
Dietz AJ. Necrotizing Vasculitis. Arch Intern Med. 1982;142(2):416–417. doi:10.1001/archinte.1982.00340150216044
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: